facebook  linkedin xpix

Diary Dates
Save the date for important iCMLf meetings and programs
calendar

Become a member

Become an iCMLf member - help shape our future
member-button

Please donate

Support our activities
by donating
Donate here

Supporters

We thank all our supporters and partners

supporter-lay2

If you are not a member, please click on "Register". If you have forgotten your password, please click on "Forgot login?" below.

Welcome, Guest
Username: Password: Remember me
To share and enhance best practice management of CML, experts and interested clinicians can discuss difficult or interesting CML patient cases here. Clinicians submit a brief history of the patient and the case for discussion (no more than 200 words) by posting it in this forum ("+ NEW TOPIC" button below).

Each clinical case will be forwarded to the iCMLf expert clinical panel for a brief independent response. Consideration should be given to patient confidentiality. Details that are not critical to the case can be changed to preserve anonymity.

As a full clinical history is necessary for accurate comment, cases and comments on the Forum are only accepted from clinicians. If individual patients have a specific question we encourage them to contact their healthcare provider.

DISCLAIMER: The iCMLf does not recommend or endorse any specific tests, physicians, products, procedures, or opinions, and disclaims any representation, warranty, or guaranty as to the same. Reliance on any information provided in this Forum is solely at your own risk.

TOPIC: Managing haematological toxicity

Managing haematological toxicity 1 week 4 days ago #1637

  • Semra Paydas
  • Semra Paydas's Avatar
42 year old man was diagnosed as CML in 2002. He had been treated in another
center by imatinib 400 mg Daily until August 2009. Imatinib had been
decreased to 100 mg daily due to severe neutropenia and thrombocytopenia and
he was in good health until January 2015. There is no information about
BcrAbl levels at this period. He stopped imatinib on january 2015 and he
admitted to another center on may 2015 with relapse disease: Hb 9.9g/dl, WBC
208x109/l, platelet 506x 109/l. He admitted to our center on Juney 2015 with
chronic phase CML: Hb 9g/dl, WBC 110x109/l, platelet 630x109/l. Bcr Abl was
1.0077. Dasatinib 100 mg daily. However one month later platelet count was
found as 31x109/l. Dasatinib was stopped and restarted with 50 mg. Platelet
increased to 180x109/l, dasatinib re started with 50 mg. Platelet increased
until 280x109/l. Dasatinib was increased to 70 mg Daily but platelet dropped
to 15x109/l. Drug stopped. Mutation analysis did not show additional
chromosomal analysis and also T315I mutation. Nilotinib was prescribed but
again severe thrombocytopenia developed and drug was stopped. After bostinib
thrombocytopenia worsened. When TKI was stopped plataelets are within normal
limits. What is your recommendation for this patient.

Managing haematological toxicity 1 week 4 days ago #1638

  • Francisco Cervantes
  • Francisco Cervantes's Avatar
This young patient has had chronic phase CML for 16 years. The disease has
responded well to the TKIs and the problem is the hematological toxicity to
these drugs (he has received four TKIs), mainly thrombocytopenia. Looking at
the details, while the patient was receiving low-dose dasatinib (50 mg/day)
he maintained normal platelet values. Taking into account that the disease
responded well, I would try this dose and would follow the platelet counts
and the molecular response. If the platelet counts are safe (let’s say, over
75.000/mm3) and the molecular valúes are adequate (at least MMR), I would
keep the patient on dasatinib 50 mg. If this strategy is not feasible, then
I would consider allogeneic transplantation, considering the patient’s young
age.

Best regards,

Francisco Cervantes



ORIGINAL CASE:
42 year old man was diagnosed as CML in 2002. He had been treated in another
center by imatinib 400 mg Daily until August 2009. Imatinib had been
decreased to 100 mg daily due to severe neutropenia and thrombocytopenia and
he was in good health until January 2015. There is no information about
BcrAbl levels at this period. He stopped imatinib on january 2015 and he
admitted to another center on may 2015 with relapse disease: Hb 9.9g/dl, WBC
208x109/l, platelet 506x 109/l. He admitted to our center on Juney 2015 with
chronic phase CML: Hb 9g/dl, WBC 110x109/l, platelet 630x109/l. Bcr Abl was
1.0077. Dasatinib 100 mg daily. However one month later platelet count was
found as 31x109/l. Dasatinib was stopped and restarted with 50 mg. Platelet
increased to 180x109/l, dasatinib re started with 50 mg. Platelet increased
until 280x109/l. Dasatinib was increased to 70 mg Daily but platelet dropped
to 15x109/l. Drug stopped. Mutation analysis did not show additional
chromosomal analysis and also T315I mutation. Nilotinib was prescribed but
again severe thrombocytopenia developed and drug was stopped. After bostinib
thrombocytopenia worsened. When TKI was stopped plataelets are within normal
limits. What is your recommendation for this patient.
Moderators: Melissa Davis-Bishop
Time to create page: 0.261 seconds